MAUDE Adverse Event Report: CETERIX ORTHOPAEDICS, INC NOVOSTITCH CARTRIDGE 2-0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

CETERIX ORTHOPAEDICS, INC NOVOSTITCH CARTRIDGE 2-0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number CTX-R001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the novostitch cartridge broke off in the patient, leaving a metal piece inside of his anatomy.Incident occurred after the procedure, when a scan was performed on the patient, showing the metal piece.The procedure was completed using the same device and there was no delay.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10.H3, h6: visual inspection and functional testing could not be performed because the device, used in treatment, was not returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.The risk management documentation was reviewed and found to contain this failure mode within the risk file, no updates are required.Clinical/medical evaluation was completed and concluded that based on the limited information provided, the root cause could not be confirmed.However, excessive force on the instrument was likely and is a known risk addressed in the instruction for use.This could not be ruled out as a potential contributing factor.The retained metal piece is not biocompatible.Additionally, the scan confirmed the retained metal piece, however, the location was not provided.Therefore, we cannot rule out the possible of pain, mri restriction or migration/ micro-motion of the retained metal piece.The impact on the patient beyond the procedure and retained metal piece cannot be determined.Since the procedure completed immediately with the same device; no further clinical/medical, assessment is warranted at this time.Should additional medical information be provided, this complaint will be re-assessed.There are no indications to suggest that the device/product did not meet specifications upon release into distribution.

Brand Name
NOVOSTITCH CARTRIDGE 2-0
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
CETERIX ORTHOPAEDICS, INC
6500 kaiser dr ste 120
fremont CA 94555
MDR Report Key10261825
Report Number3009131204-2020-00016
Device Sequence Number11725881
Product Code GAT
UDI-Device Identifier00853541006105
UDI-Public00853541006105
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K063778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTX-R001
Device Catalogue NumberCTX-R001
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer08/05/2020
Initial Report FDA Received Date07/11/2020
Supplement Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;